Doctor insights on:
Itching On Biotin
I've had a mild itching all over my body. First one place then another. I've recently started taking Biotin in the morning & B12 in the evening. Could?
Stop taking: If you suspect that either Biotin or B12 might have caused the itching, you need to stop taking them for at least a week to see if that makes a difference. Dry skin is also a common issue at your age and may be helped by applying a moisturizer on the body within 3 minutes after bathing on a regular basis. If neither is the issue, see your doctor ...Read more
Why itchy taking biotin is more common w/people w/ MS? Mom has MS & found supplement that helps tingles but biotin in it makes her itch. Ok to take?
Comments: Although not fully proven, there seems to be some benefit from Biotin in progressive MS. If the supplement causes itching, there may be an allergic reaction, but this could be secondary to a different additive in the preparation. Her doctor could help sort this out, so get neurologist involved. ...Read moreSee 1 more doctor answer
Area encircling my mouth, about a centimeter away from lips is blotchy & brownish. I'm on birth control & biotin. No pain, bumps, or itch. What is it?
Melasma: You are describing melasma, which is often seen as darker areas of pigmentation and can be associated with use of bcp or hormones. Alternatively, if you have a lip licking habit, then that causes very mild skin irritation which when exposed to sun could cause "post inflammatory hyperpigmentation.". ...Read more
Biotin: Biotin is vitamin b7, and is water-soluble. It most often comes in "mcg" doses -- there are 1000 mcg in 1 mg. Deficiencies are rare, as daily needs are small (around 50 mcg/day in adults) and it's abundant in food. Long-term antiseizure meds or antibiotics, intestinal malabsorption, & eating raw egg whites can lead to biotin deficiency. If you have one of these issues, 1mg is okay. ...Read more
High dose: It is a high dose and has been recommended by some dermatologists and alternate medicine practitioners for hair loss at dose of 2000 to 10000 micrograms..It is considered a safe supplement with minimal side effects like nausea, pain, stress;anxiety, diarrhea and chest pain.And rarely itching. ...Read more
No, it is not needed: Biotin is present in a wide variety of food. Deficiencies are rare. Consider discussing with your primary care doctor supplementing if: 1. Your child/ teen consumes raw eggs (raw egg white contains avidin, a substance that antagonizes biotin). 2. Your child/teen is taking valproic acid (a medication used primarily to treat seizures). 3. Is on IV nutrition (tpn). ...Read more